It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Hi -- head shock sensations



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-10-2005, 11:25 AM   #1
    tummy2
    Veteran
    (male)
     
    Join Date: Nov 2003
    Posts: 469
    tummy2 HB User
    Hi -- head shock sensations

    Hi -- I seem to be getting these strange sensations... I do have alot of anxiety but I am not on any meds lately... I used to take xanax... about 1mg per day total...... I stopped taking that and havent taken it since... but I am experiencing these strange shocking sensations through my head..

    I had all the other tests which seem to be fine.. Has anyone ever head of this type of symptom for anxiety even when your not on and meds or never have taken any?? aside from xanax that is....

     
    Sponsors Lightbulb
       
    Old 08-10-2005, 11:35 AM   #2
    tnmomofive
    Senior Veteran
    (female)
     
    tnmomofive's Avatar
     
    Join Date: Jun 2005
    Posts: 2,101
    tnmomofive HB User
    Re: Hi -- head shock sensations

    How long ago did you stop taking the Xanax? I had the shock sensations ,but it was while weaning off Paxil and they lasted for about a month or so after being totaly off it.I think there are also certian types of headaches with those sensations.This is prob from withdrawl from Xanax ,or anxiety.I would mention it to your doctor though and see what other repsonces you get here.


    sorry I couldnt help more ........take care

     
    Old 08-10-2005, 11:41 AM   #3
    tummy2
    Veteran
    (male)
     
    Join Date: Nov 2003
    Posts: 469
    tummy2 HB User
    Re: Hi -- head shock sensations

    I havent taken xanax for 3 months.... But I am getting zapping sensations.... They started about 1 week after I ended the xanax.... That and dizziness... I dont knoww hy they havent gone away yet...

     
    Old 08-10-2005, 12:23 PM   #4
    Punkdizzle
    Senior Veteran
    (male)
     
    Punkdizzle's Avatar
     
    Join Date: Mar 2005
    Location: PA
    Posts: 558
    Punkdizzle HB User
    Re: Hi -- head shock sensations

    does is feel like a bolt of lightning just zapped you and your body jolts? if so i get that also it feels like it starts in my head goes through my neck and ends in my collar bone area.. when it happens my head and neck jerk to the side for a split second and then its gone.. i really have no idea what it is but i have had this happen without warning for the last 10 yrs.. it must be anxiety related because with all the tests i have been through nothing ever turned up wrong..

     
    Old 08-10-2005, 12:39 PM   #5
    tummy2
    Veteran
    (male)
     
    Join Date: Nov 2003
    Posts: 469
    tummy2 HB User
    Re: Hi -- head shock sensations

    yea it feels like that -- Basically like a shocking sensations that zaps me momentarily.... Yea seems to end in my collarbone area as well... Sometimes maybe kinda down my back.. It seems to get aggravated when I get startled or something.

     
    Old 08-10-2005, 12:50 PM   #6
    NathanF41
    Inactive
    (male)
     
    Join Date: Apr 2005
    Posts: 280
    NathanF41 HB User
    Re: Hi -- head shock sensations

    Judging by when it started, it could be xanax withdrawal. Tummy2, what dose of xanax were you taking for how long? How often were you taking it? And did you just stop taking it one day or did you wean off?

    I've had something similar to this every so often like in my neck area...I think it's anxiety for me, and could be for you. But judging by when yours started it's either xanax withdrawal, or your anxiety returning.

     
    Old 08-10-2005, 05:03 PM   #7
    survivin
    Member
    (male)
     
    survivin's Avatar
     
    Join Date: Nov 2004
    Location: central california
    Posts: 81
    survivin HB User
    Re: Hi -- head shock sensations

    i had the zaps and what felt like novacain shots on my mouth after stopping zoloft. it didnt let up for about 3-4 months. but now i have been zap and novacain free for about 8 months. i told my dr about it. he just nodded and said "hmmmmm" dont know. i think time eventually makes it go away
    good luck

     
    Old 08-12-2005, 06:24 PM   #8
    Chelt28
    Newbie
    (male)
     
    Chelt28's Avatar
     
    Join Date: Aug 2005
    Posts: 6
    Chelt28 HB User
    Re: Hi -- head shock sensations

    I've never taken any meds for anxiety but those shock sensations sound exactly like what I used to experience when I was younger. Mine would usually zap me whilst I was turning my head so I assume it is something to do with having a very sensitive nervous system. Perhaps the nerves are extremely worn down and sensitive during particulalry anxious periods like a sore area that has been rubbed raw.

     
    Old 08-12-2005, 06:48 PM   #9
    AnnabelleLee777
    Junior Member
    (female)
     
    AnnabelleLee777's Avatar
     
    Join Date: Aug 2005
    Posts: 13
    AnnabelleLee777 HB User
    Re: Hi -- head shock sensations

    These "zaps" are from the medication. It's not really withdrawl, it's just that the meds can sometimes mess with your brain chemisty too mucha and cause these while starting these types of medication, and also you can get them when you stop taking the medication. I hate to be the bearer of bad news, but for some people it can be permanent. Check out the book "Prozac Nation", thats where I read about the "zaps" because I was having them too when I was on anti-deppressants.

     
    Old 08-13-2005, 11:21 AM   #10
    NathanF41
    Inactive
    (male)
     
    Join Date: Apr 2005
    Posts: 280
    NathanF41 HB User
    Re: Hi -- head shock sensations

    Yeah, well, I wouldn't have gone and given the guy a panic attack by saying they could be permanent. Most people tend to get over their withdrawal. If they're not gone within a half a year, and if they seem pretty constant..then I would start looking into post withdrawal anxiety as a cause and a dr. for assistance.

     
    Old 08-13-2005, 12:08 PM   #11
    tnmomofive
    Senior Veteran
    (female)
     
    tnmomofive's Avatar
     
    Join Date: Jun 2005
    Posts: 2,101
    tnmomofive HB User
    Re: Hi -- head shock sensations

    I guess some people have had the zaps long after stopping the meds,but honestly I have never met nor known one who has.I have loads of family members who have taken anti depressants and also friends and myself.The zaps did happen to us all when weaning off and then for a while after,but it went away for us all.So try not to worry about it being permanent because most likely it wont.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    loss of tactile sensitivity, numbing electric shock sensations - most of body boroam General Health 6 01-12-2011 04:52 AM
    Shock sensations throughout my body Stormangel28 Neuropathy 3 08-09-2006 09:33 PM
    Weird head sensations on the top left side of my head!!!!!! JT1521 Dental Health 0 07-27-2006 06:50 PM
    Weird head sensations on the left side of my head!!!!! JT1521 Anxiety 2 07-26-2006 08:38 PM
    Head Numbness, dimentia? sugaragus Neuropathy 4 03-19-2005 10:32 AM
    Rocking, swaying, heavy head 24/7 - 5months Luvlee55 Inner Ear Disorders 10 04-13-2004 08:06 AM
    What is causing this feeling in my head? TawnyToad Anxiety 4 10-10-2003 10:44 AM
    Electrical current going through head - HELP! TawnyToad Panic Disorders 6 10-07-2003 12:52 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:31 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!